Please use this identifier to cite or link to this item: http://hdl.handle.net/2381/2398
Title: Inverse-type estimates on hp-finite element spaces and applications
Authors: Georgoulis, Emmanuil H.
First Published: 18-Sep-2007
Publisher: American Mathematical Society
Citation: Mathematics of Computation, 2008, 77 (261), pp. 201-219
Abstract: This work is concerned with the development of inverse-type inequalities for piecewise polynomial functions and, in particular, functions belonging to hp-finite element spaces. The cases of positive and negative Sobolev norms are considered for both continuous and discontinuous finite element functions. The inequalities are explicit both in the local polynomial degree and the local mesh size. The assumptions on the hp-finite element spaces are very weak, allowing anisotropic (shape-irregular) elements and varying polynomial degree across elements. Finally, the new inverse-type inequalities are used to derive bounds for the condition number of symmetric stiffness matrices of hp-boundary element method discretisations of integral equations, with element-wise discontinuous basis functions constructed via scaled tensor products of Legendre polynomials.
DOI Link: 10.1090/S0025-5718-07-02068-6
ISSN: 0025-5718
Links: http://hdl.handle.net/2381/2398
http://www.ams.org/journals/mcom/2008-77-261/S0025-5718-07-02068-6/home.html
Version: Publisher Version
Status: Peer-reviewed
Type: Article
Appears in Collections:Published Articles, Dept. of Mathematics

Files in This Item:
File Description SizeFormat 
10.1090_S0025-5718-07-02068-6.pdfPublished (publisher PDF)264.65 kBAdobe PDFView/Open


Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.